Alert archive / California / Gale Warnings in 2012
Gale Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Feb 22, 2012, 2:32 AM PST. It took effect at Feb 22, 2012, 6:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 2:32 AM PST (10:32 UTC)
- In effect from
- Feb 22, 2012, 6:00 PM PST
- Expired
- Feb 23, 2012, 9:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS76 KLOX 221032 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 AM PST WED FEB 22 2012 PZZ670-221845- /O.NEW.KLOX.SC.Y.0026.120222T1032Z-120222T2300Z/ /O.NEW.KLOX.GL.W.0009.120222T2300Z-120223T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 232 AM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP THIS MORNING AND STRENGTHEN TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS BY LATE THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. STRONGEST GUSTS WILL OCCUR ACROSS THE NORTHWESTERN PORTION THIS EVENING...THEN AFFECTING THE ENTIRE WESTERN PORTION THROUGH THE OVERNIGHT HOURS. WINDS WILL DIMINISH SOME BY EARLY WEDNESDAY MORNING. * SEAS...WILL BUILD UP TO 9 TO 12 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-676-221845- /O.NEW.KLOX.SC.Y.0026.120222T2300Z-120224T1100Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 232 AM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DEVELOP LATE THIS AFTERNOON. THERE WILL BE GUSTS TO 30 KNOTS. STRONGEST WESTERN PORTION AND NW OF SAN NICOLAS ISLAND. WINDS WILL DIMINISH SOME BY WEDNESDAY MORNING. * SEAS...WILL BUILD TO 9 TO 11 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
6 follow-up statements
459 WHUS76 KLOX 221712 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 912 AM PST WED FEB 22 2012 PZZ670-230115- /O.EXT.KLOX.SC.Y.0026.000000T0000Z-120223T0200Z/ /O.EXT.KLOX.GL.W.0009.120223T0200Z-120223T1700Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 912 AM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... * WINDS...NORTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KT WITH GUSTS TO 30 KT...THEN FURTHER INCREASE THIS EVENING TO 15 TO 25 KT WITH GALE FORCE GUSTS TO 35 KT...BEFORE WEAKENING LATER THURSDAY MORNING. STRONGEST GUSTS WILL OCCUR ACROSS THE NORTHWESTERN PORTION...WITH LIGHT WINDS NEAR THE COAST EACH MORNING. * SEAS...WILL BUILD TO 10 TO 13 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-676-230115- /O.CON.KLOX.SC.Y.0026.120222T2300Z-120224T1100Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 912 AM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL DEVELOP LATE THIS AFTERNOON...WHICH SHOULD THEN CONTINUE THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED FROM POINT ARGUELLO TO SAN NICOLAS ISLAND. * SEAS...WILL BUILD TO 9 TO 12 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KITTELL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
295 WHUS76 KLOX 222228 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 228 PM PST WED FEB 22 2012 PZZ673-230630- /O.EXT.KLOX.SC.Y.0026.120222T2228Z-120223T0500Z/ /O.EXB.KLOX.GL.W.0009.120223T0500Z-120223T1700Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 228 PM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KT WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KT BY LATER THIS EVENING...BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY MORNING. * SEAS...SEAS WILL BUILD TO 10 TO 13 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-230630- /O.CON.KLOX.SC.Y.0026.000000T0000Z-120223T0200Z/ /O.CON.KLOX.GL.W.0009.120223T0200Z-120223T1700Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 228 PM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PST THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 40 KT THIS EVENING... BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE NORTHWESTERN PORTION...WITH RELATIVELY LIGHT WINDS NEAR THE COAST EACH MORNING. * SEAS...SEAS WILL BUILD TO 10 TO 14 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-230630- /O.EXT.KLOX.SC.Y.0026.120222T2228Z-120224T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 228 PM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE DEVELOP THROUGH THIS EVENING...AND THEN CONTINUE THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...WILL BUILD TO 9 TO 12 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KITTELL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
300 WHUS76 KLOX 230149 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 549 PM PST WED FEB 22 2012 PZZ670-231000- /O.EXP.KLOX.SC.Y.0026.000000T0000Z-120223T0200Z/ /O.CON.KLOX.GL.W.0009.120223T0200Z-120223T1700Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 549 PM PST WED FEB 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 40 KT THIS EVENING... BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE NORTHWESTERN PORTION...WITH RELATIVELY LIGHT WINDS NEAR THE COAST EACH MORNING. * SEAS...WILL BUILD TO 10 TO 14 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-231000- /O.CON.KLOX.SC.Y.0026.000000T0000Z-120223T0500Z/ /O.CON.KLOX.GL.W.0009.120223T0500Z-120223T1700Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 549 PM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KT BY LATER THIS EVENING...BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY MORNING. * SEAS...WILL BUILD TO 10 TO 13 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-231000- /O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 549 PM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE DEVELOP THROUGH THIS EVENING...AND THEN CONTINUE THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...WILL BUILD TO 9 TO 12 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
094 WHUS76 KLOX 230453 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 853 PM PST WED FEB 22 2012 PZZ673-231300- /O.EXP.KLOX.SC.Y.0026.000000T0000Z-120223T0500Z/ /O.CON.KLOX.GL.W.0009.120223T0500Z-120223T1700Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 853 PM PST WED FEB 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL CONTINUE OVERNIGHT INTO EARLY THURSDAY MORNING...BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY MORNING. * SEAS...WILL BUILD TO 10 TO 13 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ670-231300- /O.CON.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 853 PM PST WED FEB 22 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL CONTINUE OVERNIGHT INTO EARLY THURSDAY MORNING...BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THURSDAY MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE NORTHWESTERN PORTION...WITH RELATIVELY LIGHT WINDS NEAR THE COAST EACH MORNING. * SEAS...WILL BUILD TO 10 TO 14 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-231300- /O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 853 PM PST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE DEVELOP THROUGH THIS EVENING...AND THEN CONTINUE THROUGH THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
805 WHUS76 KLOX 231034 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 AM PST THU FEB 23 2012 PZZ670-231700- /O.CON.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 234 AM PST THU FEB 23 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT WILL CONTINUE EARLY THURSDAY MORNING...BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE THIS MORNING. THE STRONGEST WINDS WILL OCCUR ACROSS THE NORTHWESTERN PORTION...WITH RELATIVELY LIGHT WINDS NEAR THE COAST. * SEAS...WILL BUILD TO 10 TO 14 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-231700- /O.CON.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 234 AM PST THU FEB 23 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL CONTINUE EARLY THURSDAY MORNING...BEFORE WEAKENING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY LATE MORNING. * SEAS...WILL BUILD TO 10 TO 13 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-231845- /O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 234 AM PST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE THROUGH THIS EVENING...AND THEN CONTINUE OVERNIGHT INTO EARLY FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
911 WHUS76 KLOX 231711 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 911 AM PST THU FEB 23 2012 PZZ670-673-240115- /O.EXP.KLOX.GL.W.0009.000000T0000Z-120223T1700Z/ /O.EXA.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 911 AM PST THU FEB 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE THROUGH THIS EVENING...AND THEN CONTINUE OVERNIGHT INTO EARLY FRIDAY MORNING. * SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ676-240115- /O.CON.KLOX.SC.Y.0026.000000T0000Z-120224T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 911 AM PST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE THROUGH THIS EVENING...AND THEN CONTINUE OVERNIGHT INTO EARLY FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED NORTHWEST OF SAN NICOLAS ISLAND. * SEAS...WILL BUILD TO 9 TO 12 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Feb 21, 9:30 PM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 21, 9:30 PM PST, 5 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PST TUE FEB 21 2012 NEW AVIATION DISCUSSION .SYNOPSIS... HIGH PRESSURE AND OFFSHORE WINDS WILL MOVE ACROSS THE REGION THROUGH FRIDAY AND RAISE TEMPERATURES TO ABOVE NORMAL. WEDNESDAY IS EXPECTED TO HAVE THE STRONGER WINDS AND BE THE WARMEST. A LOW PRESSURE TROUGH WILL PUSH THE HIGH WESTWARD ON SATURDAY...INCREASING THE ONSHORE FLOW AND BRING A COOLING TREND INTO EARLY NEXT WEEK. && .SHORT TERM (TONIGHT-FRI)...FAIR SKIES WITH VARYING AMOUNTS OF HI CLOUDS WERE NOTED OVER SOUTHWESTERN CA THIS EVENING...AND LITTLE CHANGE CAN BE EXPECTED OVERNIGHT. HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL INCREASE OFFSHORE GRADIENTS OVERNIGHT. AS A RESULT...OFFSHORE FLOW WILL BUILD AS WELL...WITH STRONG AND GUSTY N TO NE WINDS DEVELOPING BELOW AND THRU THE PASSES AND CANYONS OF THE VTU/L.A. COUNTY MTNS AND VALLEYS EXCEPT THE SAN GABRIEL VALLEY. GUSTS UP TO 50 MPH CAN BE EXPECTED IN THE MTNS...WITH GUSTS UP TO 40 MPH FOR THE VALLEYS. WIND ADVISORIES ARE IN EFFECT FOR THESE AREAS OVERNIGHT THRU NOON WEDNESDAY. PLEASE LEE LAXNPWLOX FOR THE LATEST INFO ON THE WIND ADVISORIES. UPPER LEVEL RIDGING WILL EXPAND INLAND OVER CENTRAL AND SRN CA FROM THE E PAC TONIGHT THRU WED. THE RIDGING SHOULD GRADUALLY WEAKEN WED NIGHT AND THU...WITH GENERALLY FLAT UPPER RIDGING LINGERING OVER THE AREA ON FRI. MOSTLY CLEAR SKIES ARE EXPECTED TO PREVAIL OVER THE FORECAST AREA THRU FRI...EXCEPT FOR A FEW HI CLOUDS AT TIMES. THERE MAY POSSIBLY BE A FEW LOW CLOUDS ON THE L.A. COUNTY COAST FRI MORNING...HOWEVER THE LATEST WRF IS INDICATING THE LOW CLOUDS MAY REMAIN OFF THE COAST. OFFSHORE FLOW CAN BE EXPECTED ESPECIALLY NIGHT AND MORNING HOURS DURING THE PERIOD AS WELL. IT APPEARS THE FOCUS OF THE STRONGER N TO NE WINDS WILL BE OVER SLO/SBA COUNTIES WED NIGHT INTO THU MORNING...THEN SHIFT BACK INTO VTU/L.A. COUNTIES FOR THU NIGHT INTO FRI MORNING. GUSTY NORTHERLY WINDS SHOULD AFFECT THE SBA S COAST AND SANTA YNEZ RANGE WED EVENING...WHERE WIND ADVISORIES MAY BE NEEDED. TEMPS WILL BE RATHER WARM ON WED AND ABOUT 10 TO 15 DEG ABOVE NORMAL FOR MOST AREAS...TURN ONLY SLIGHTLY COOLER FOR THU. HIGHS ON FRI SHOULD FALL FURTHER BUT STILL BE SEVERAL DEG ABOVE NORMAL ACROSS THE REGION. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (SAT-TUE)...PRETTY QUIET PERIOD THROUGH EARLY NEXT WEEK. WEAK ONSHORE FLOW OVER THE WEEKEND MAY ALLOW SOME MARINE LYR TO FORM ACROSS THE COASTAL AREAS, OTHERWISE MAINLY CLEAR SKIES EXPECTED. EARLIER ECMWF RUNS HAD INDICATED POSSIBLY SOME VERY LIGHT RAIN ACROSS NORTHERN AREAS LATE SUNDAY INTO MONDAY BUT TODAY'S 12Z RUN TRENDED MORE INLAND WITH THE TROF AND SIMILAR TO THE LAST FEW GFS RUNS. THUS, DRY WEATHER EXPECTED FOR ANOTHER WEEK AT LEAST. TEMPS WILL BE NEAR TO SLIGHTLY BELOW SEASONAL NORMS AS THE INSIDE SLIDER PATTERN KEEPS SOME COLD AIR OVER US THROUGH EARLY NEXT WEEK. MAY BE SOME WEAK TO MODERATE OFFSHORE FLOW AND LOCALLY GUSTY CANYON WINDS, ESPECIALLY TUESDAY. && .AVIATION... 22/0530Z HI CONFIDENCE IN THE CURRENT TAF PACKAGE. EXCEPT FOR A 50 PERCENT CHANCE OF LIFR CONDITIONS IN DENSE FOG AT KPRB LATE TONIGHT INTO WED MORNING...CONDITIONS WILL BE VFR AT THE AIRFIELDS THRU WED. GUSTY NORTHERLY WINDS CAN BE EXPECTED AT TIMES AT KVNY THRU WED. THERE WILL BE A 10-20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AT KBUR AND KVNY AT TIMES TONIGHT INTO WED MORNING AS WELL. KLAX...HI CONFIDENCE IN 06Z CAVU TAF. THERE IS A 40 PERCENT CHANCE OF 6 KT EAST WINDS 14Z-19Z. KBUR...HI CONFIDENCE IN 06Z CAVU TAF. THERE IS A 20 PERCENT CHANCE OF +/- 10KT LLWS 005-010. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...ASR SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:32 AM PST | Small Craft Advisory | LOX | 48 hr | |
| Feb 22, 8:41 AM PST | Wind Advisory | LOX | 25 hr | |
| Feb 22, 1:52 PM PST | High Surf Advisory | LOX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.